Alert archive / Colorado / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 63, NWS Pueblo, CO

May 30, 2024Bent County, Kiowa County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2024, 6:27 PM MDT for Bent County, Kiowa County, Otero County, Colorado. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2024, 6:27 PM MDT (00:27 UTC)
Expired
May 30, 2024, 7:00 PM MDT
In force
33 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bent County, CO, Kiowa County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:35 PM MDTHAIL 1.25Las Animas, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1833 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

909 
WUUS55 KPUB 310027
SVRPUB
COC011-061-089-310100-
/O.NEW.KPUB.SV.W.0063.240531T0027Z-240531T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
627 PM MDT Thu May 30 2024

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Otero County in southeastern Colorado...
  South central Kiowa County in southeastern Colorado...
  Northwestern Bent County in southeastern Colorado...

* Until 700 PM MDT.

* At 627 PM MDT, severe thunderstorms were located along a line
  extending from 7 miles east of Blue Lake to near Las Animas to 9
  miles east of North La Junta, moving east at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Las Animas, Blue Lake, Hasty, John Martin Reservoir, and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3836 10291 3814 10291 3789 10316 3801 10341
      3814 10337 3831 10324
TIME...MOT...LOC 0027Z 248DEG 17KT 3830 10312 3813 10318 3797 10335 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
2 follow-up statements
918 
WWUS55 KPUB 310036
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
636 PM MDT Thu May 30 2024

COC011-061-089-310100-
/O.CON.KPUB.SV.W.0063.000000T0000Z-240531T0100Z/
Otero CO-Kiowa CO-Bent CO-
636 PM MDT Thu May 30 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHEASTERN OTERO...SOUTH CENTRAL KIOWA AND NORTHWESTERN BENT
COUNTIES...

At 635 PM MDT, severe thunderstorms were located along a line
extending from 9 miles east of Blue Lake to near John Martin
Reservoir to 7 miles southwest of Las Animas, moving east at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...National Weather Service Employee.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Las Animas, Blue Lake, Hasty, John Martin Reservoir, and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3836 10291 3814 10291 3789 10316 3801 10341
      3814 10337 3831 10324
TIME...MOT...LOC 0035Z 248DEG 17KT 3831 10308 3814 10314 3798 10331 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
782 
WWUS55 KPUB 310050
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
650 PM MDT Thu May 30 2024

COC089-310059-
/O.CAN.KPUB.SV.W.0063.000000T0000Z-240531T0100Z/
Otero CO-
650 PM MDT Thu May 30 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTERO COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 3836 10291 3814 10291 3789 10316 3795 10327
      3824 10322 3833 10313
TIME...MOT...LOC 0049Z 248DEG 17KT 3833 10300 3816 10306 3800 10323 

$$

COC011-061-310100-
/O.CON.KPUB.SV.W.0063.000000T0000Z-240531T0100Z/
Kiowa CO-Bent CO-
650 PM MDT Thu May 30 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTH CENTRAL KIOWA AND NORTHWESTERN BENT COUNTIES...

At 649 PM MDT, severe thunderstorms were located along a line
extending from 11 miles southeast of Haswell to near John Martin
Reservoir to near Las Animas, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Las Animas, Hasty, John Martin Reservoir, and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3836 10291 3814 10291 3789 10316 3795 10327
      3824 10322 3833 10313
TIME...MOT...LOC 0049Z 248DEG 17KT 3833 10300 3816 10306 3800 10323 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:11 PM MDT, 16 minutes earlier. Its key messages:

  • Scattered thunderstorms will continue through the evening, with a few severe over the eastern plains. Main threat with severe storms will be hail, possibly up to 2 inches in diameter, and strong outflow winds up to 70 mph.
  • Scattered thunderstorms will develop over the mountains tomorrow afternoon (mainly over the eastern mountains) and then move over the plains. A few could be strong to severe.
  • Strong to severe storms will possible on Friday evening and again Saturday afternoon/evening across southeast Colorado.
  • Warmer and drier weather remains on tap for the end of the weekend into at the middle of next week.
Area forecast discussion, May 30, 6:11 PM MDT, 16 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
611 PM MDT Thu May 30 2024

.KEY MESSAGES...

- Scattered thunderstorms will continue through the evening, with a
  few severe over the eastern plains. Main threat with severe storms
  will be hail, possibly up to 2 inches in diameter, and strong
  outflow winds up to 70 mph.

- Scattered thunderstorms will develop over the mountains
  tomorrow afternoon (mainly over the eastern mountains) and
  then move over the plains. A few could be strong to severe.

- Strong to severe storms will possible on Friday evening and again
  Saturday afternoon/evening across southeast Colorado.

- Warmer and drier weather remains on tap for the end of the weekend
  into at the middle of next week.

&&

.UPDATE...
Issued at 603 PM MDT Thu May 30 2024

Updated pops based on the latest radar trends. A line of
thunderstorms, some strong to severe, stretches southwest from
near Haswell, back to Timpas. Another cluster of storms is
moving across Huerfano County. The strongest cores will be
capable of producing hail of 1 to 2 inches in diameter, and
outflow wind gusts near 60 mph. These storms will continue to
track east impacting the Plains. The environment shows around
2500 j/kg of SBCAPE and 0-6km shear of around 30 kts. That
should be enough to sustain stronger cores through the evening
hours.  Mozley

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 250 PM MDT Thu May 30 2024

Detailed discussion:

Currently and through tonight...

Latest CAMs continue to show progression of a developed MCS right
over the most southeastern corner of Colorado that expands
southeastward and forces back an outflow towards the northwest. This
will allow for an increase of low-level southeasterly flow and
moisture advection, with increasing dewpoints (approaching 60F in
some areas) extending up into the lower Arkansas River Valley by
later in the evening. At the same time, upsloping winds and a
conditionally unstable environment, which will help to initiate
convection over the Pikes Peak Region (PPR) and Ramparts, which will
move off towards the east with mid-level westerly winds in place.
This will eventually interact with the outflow boundary moving up
from the southeast to help intensify the convection as it continues
to move southeastward and over Kiowa County, or possibly further
south if the NAMNest verifies. The combination with the convergence
and conditionally unstable environment becoming more unstable as
will likely cause these storms to become severe. The only caveat is
that shear will be lacking where the brunt of the convection will
be, with better values further south over the far southeastern
plains, and also that there is currently a fair amount of CIN
(capping) which may inhibit intensification. The HRRR still has
storms merging into nearly a QLCS formation as they make their way
towards the CO/KS border. The NAMNest is similar, but further south.
If this comes to fruition, this will mainly become a strong wind
threat, basically from Eads to Lamar if the HRRR resolves this
better, and possibly have some landspouts occur. Although there are
some other high res guidance which suggests that some of these
storms will be more discrete. As the evening progresses, we will
continue to monitor the environment on SPC and determine if this
outflow and the timing will be efficient for further development and
the threat of severe thunderstorms over the far eastern plains.

Some of the storms will be capable of producing hail of possibly up
to 2 inches in diameter, as well as strong and gusty outflow winds
that could reach up to 70 mph, especially if storms merge and become
organized into a linear (QLCS) pattern. These storms will continue
to move off throughout the early morning hours tomorrow, and should
be clear of the CWA by around to 3 to 4 AM. From there, skies will
continue to clear, with temperatures dropping down into the low to
mid 50s across the plains, and generally in the 30s and 40s for high
country.

Tomorrow...

As the U/L trough remains to the north and keeps westerly mid-level
flow in place over the region, along with some recycled moisture and
orographic lifting, thunderstorms will develop again over the
mountains (mainly over the eastern mountains where there will be
better instability). With the steering flow, these storms will
eventually come off the mountains and over into the plains where
there will be better instability and shear, and have a possibility
of becoming severe again, especially as they continue to move
further to the east. That being said, overall there will not be as
much instability tomorrow as there was today, so perhaps the hail
will not be as large and wind gusts not as strong. It will also be
overall a little more stable on the plains with cooler temps, which
will be around 5 to 10 degrees cooler from where they were today.
-Stewey

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
Issued at 250 PM MDT Thu May 30 2024

Friday night-Saturday night...West to southwest flow aloft remains
progged across the region as a shortwave trough translates across
across the Intermountain West and into the Northern Rockies by
Saturday night. The progged increased flow aloft (shear), combined
with enhanced low level moisture within south to southeast low level
return flow across the southeast Colorado Plains, will lead to the
potential for strong to severe storms across southeast Colorado
both Friday evening and again Saturday afternoon and evening.
Specifics on the amount on of instability and shear profiles will
depend on previous days convective debris and outflows, however,
SPC Day 2 and Day 3 outlooks still indicate a marginal to slight
risk of severe storms, producing large hail and damaging winds,
across most of eastern Colorado. Further west, some uvv ahead
of said wave could produce some high based -shra/-trsa west of
the Front Range, with main threats being gusty outflow winds, with
inverted v profiles.

Sunday-Monday...Moderate west to southwest flow across the region
Sunday becomes more northwest Sunday night into Monday, as shortwave
trough translates across the Northern Rockies and into the Upper
Midwest. Latest models continue to indicate a dryline pushing east
into western Kansas Sunday afternoon, with expected breezy and warm
westerly flow pushing into eastern Colorado, with highs pushing into
the mid 80s to mid 90s across the plains, and mainly 60s and 70s
across the higher terrain. Dry and breezy conditions will create
enhanced fire danger, however, current fuel status remains non
critical areawide. Passing wave send a week front across the area
Sunday night into Monday morning, however, temperatures to remain
generally above seasonal levels on Monday.

Tuesday-Thursday...While models differ on the timing of the upper level
ridging building across across the Rockies, generally warm and dry
conditions remain progged across the area into the middle of next
week.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 522 PM MDT Thu May 30 2024

KALS...VFR conditions through the next 24 hours. A few showers
and thunderstorms will be possible Friday afternoon and evening
across the San Luis Valley. The main concerns will be gusty
outflow winds at the terminal Friday afternoon.

KCOS and KPUB...a shower may be possible at KCOS this evening,
but confidence in occurrence is low. Otherwise, VFR conditions
will prevail at both terminals through much of the period.
Another round of showers and thunderstorms is forecast for
Friday afternoon and evening. KCOS looks to see the best chances
of seeing thunderstorms on Friday.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...MOZLEY
SHORT TERM...STEWARD
LONG TERM...MW
AVIATION...MOZLEY
Hazardous weather outlook, May 30, 11:44 AM MDT, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1144 AM MDT Thu May 30 2024

COZ058>089-093>099-311745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1144 AM MDT Thu May 30 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Increasing thunderstorm coverage is expected for our plains today.
Some storms could be strong to severe, especially for areas along
and east of I-25 for this afternoon and this evening. Main risks
with storms on our plains today will be large hail up to 1.5 inches
in diameter, damaging winds gusting to 60 mph, and cloud to ground
lightning. Weaker and more isolated storms are expected over the
high country earlier this afternoon as well, where main concerns
will be gusty winds and lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong to severe storms will be possible again Friday and Saturday
from I-25 eastward, with the greatest coverage of storms over the
far southeast plains. Damaging winds and large hail will be the
main risk from any storms, along with cloud to ground lightning.
Over the mountains and interior valleys, weaker storms are
expected, with gusty winds and lightning the main storm threats.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

STEWARD/23

In the hours before

Special weather statement, May 30, 12:54 PM MDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1254 PM MDT Thu May 30 2024

COZ099-301945-
Springfield Vicinity/Baca County CO-
1254 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BACA COUNTY
THROUGH 145 PM MDT...

At 1253 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Campo, or 21 miles northwest of Boise City, moving
northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Campo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3701 10290 3724 10253 3707 10226 3699 10245
      3700 10288
TIME...MOT...LOC 1853Z 235DEG 26KT 3701 10269

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Rodriguez
Special weather statement, May 30, 1:57 PM MDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
157 PM MDT Thu May 30 2024

COZ081-085-302030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
157 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND
SOUTHWESTERN EL PASO COUNTIES THROUGH 230 PM MDT...

At 156 PM MDT, Doppler radar was tracking a strong thunderstorm over
Stratmoor, or near Colorado Springs, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southern Colorado Springs, Fountain, Stratmoor, Fort Carson,
Security, Security-Widefield, Peterson Space Force Base, and Cimarron
Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3871 10497 3889 10480 3877 10451 3854 10470
TIME...MOT...LOC 1956Z 303DEG 10KT 3876 10480

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Rodriguez
Special weather statement, May 30, 4:14 PM MDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
414 PM MDT Thu May 30 2024

COZ086-089-302245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
414 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES THROUGH 445 PM MDT...

At 413 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pueblo Depot, or 10 miles east of Pueblo Airport, moving southeast at
20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Boone, Pueblo Depot, and Avondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3829 10441 3838 10434 3830 10399 3809 10418
TIME...MOT...LOC 2213Z 299DEG 18KT 3830 10431

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, May 30, 4:34 PM MDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
434 PM MDT Thu May 30 2024

COZ086-089-302300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
434 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CROWLEY AND EASTERN
PUEBLO COUNTIES THROUGH 500 PM MDT...

At 434 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Boone, or 25 miles east of Pueblo Airport. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern
Crowley and eastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3838 10410 3846 10395 3839 10386 3832 10405
TIME...MOT...LOC 2234Z 325DEG 4KT 3836 10404

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, May 30, 4:56 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
456 PM MDT Thu May 30 2024

COZ086-302330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
456 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PUEBLO COUNTY
THROUGH 530 PM MDT...

At 456 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Pueblo Reservoir, or 17 miles southwest of Pueblo,
moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of west central Pueblo
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3802 10485 3808 10486 3812 10465 3800 10465
TIME...MOT...LOC 2256Z 260DEG 10KT 3805 10477

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, May 30, 6:02 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
602 PM MDT Thu May 30 2024

COZ086-087-310030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
602 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HUERFANO AND SOUTH
CENTRAL PUEBLO COUNTIES THROUGH 630 PM MDT...

At 601 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Greenhorn Mountain, or 28 miles south of Pueblo, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern
Huerfano and south central Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3779 10479 3785 10480 3800 10462 3785 10450
TIME...MOT...LOC 0001Z 245DEG 16KT 3786 10473

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:02 PM MDTSpecial Weather StatementPUBPueblo28 min
May 30, 6:10 PM MDTSevere Thunderstorm WarningPUBKiowa35 min
May 30, 6:13 PM MDTSevere Thunderstorm WarningPUBBent, Otero32 min
May 30, 6:32 PM MDTSpecial Weather StatementPUBHuerfano28 min
May 30, 6:47 PM MDTSpecial Weather StatementPUBLas Animas28 min
May 30, 6:57 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers33 min
May 30, 7:00 PM MDTSpecial Weather StatementPUBLas Animas30 min
May 30, 7:03 PM MDTSpecial Weather StatementPUBKiowa27 min
May 30, 7:40 PM MDTSpecial Weather StatementPUBKiowa35 min
May 30, 7:52 PM MDTSpecial Weather StatementPUBLas Animas38 min
May 30, 8:06 PM MDTSpecial Weather StatementPUBProwers24 min
May 30, 8:40 PM MDTSevere Thunderstorm WarningPUBKiowa19 min
May 31, 2:17 PM MDTSpecial Weather StatementPUBHuerfano28 min
May 31, 2:53 PM MDTSpecial Weather StatementPUBHuerfano37 min
May 31, 3:19 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas26 min
May 31, 3:30 PM MDTSpecial Weather StatementPUBLas Animas30 min
May 31, 4:20 PM MDTSpecial Weather StatementPUB25 min
May 31, 4:38 PM MDTSpecial Weather StatementPUBOtero37 min
May 31, 4:42 PM MDTSpecial Weather StatementPUBBaca33 min
May 31, 5:04 PM MDTSpecial Weather StatementPUBBaca26 min
May 31, 5:30 PM MDTSpecial Weather StatementPUBBaca30 min
May 31, 5:38 PM MDTSpecial Weather StatementPUBProwers37 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.